MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Discomfort (2330); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient was implanted with a synergy intraocular lens (iol) three months ago.The quality of the patient's vision has been poor since the surgery, and worse than pre-operative (op).Surgeon can get her to 20/25 very slowly, but worse than pre-op and worse than left eye (os) with cataract.Surgeon cannot find anything wrong with the eye, and plans on doing a lens exchange.Cornea: patient had lasik, but cornea was clear with normal mires, and spherical.The implant is well centered, optical coherence tomography (oct) is normal macula, the capsule is mild opacity which is not significant, and the surgeon does not want to do a yttrium aluminum garnet (yag) if they are going to exchange the lens.Through follow-up, it was learned the iol was explanted from the patient's right eye.Another johnson & johnson lens, model dib00 19.0 diopter was implanted as a replacement.No other information was provided.
 
Additional Manufacturer Narrative
Information unknown/not provided.Date of event: exact date unknown/not provided.Best estimate date is 3-4 months ago (february - march 2022).Brand name: unknown only provided as synergy, the serial number was not provided.Model number: unknown, as the serial number was not provided.Catalog number: unknown, as the serial number was not provided.Serial number: unknown, as information was not provided.Expiration date: unknown, as the serial number was not provided.Udi number: unknown, as the serial number was not provided.If implanted; give date: unknown/not provided.Best estimate date is 3-4 months ago (february - march 2022).Establishment name: unknown/not provided.Address, city, state, zip code: unknown/not provided.Telephone number: unknown/not provided.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Device manufacture date: unknown, as the serial number was not provided.(b)(4).Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: through follow-up the account information and product information has been provided.Therefore, the following fields that were previously reported as unknown have now been updated accordingly.The following section has been updated accordingly: section d1: brand name: (b)(6) section d4: model number: dfr00v.Section d4: catalog number: dfr00vu190.Section d4: serial number: (b)(6).Section d4: expiration date: aug 11, 2024.Section d4: udi number: (b)(4).Section e1: establishment name: (b)(6).Section h4: device manufacture date: aug 11, 2021.Corrected data: through follow-up, the product identifiers were provided, therefore, this supplemental filing is to correct sections d2.The following section has been updated accordingly: section d2: common device name: intraocular lens section d2: device product code: hql.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14881806
Report Number3012236936-2022-01732
Device Sequence Number5048405
Product Code HQL
UDI-Device Identifier05050474750654
UDI-Public(01)05050474750654(17)240811
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/11/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer07/08/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale